QUICKLINKS AND VIEW OPITONS
Merck stops development of the diet drug taranabant because of adverse effects
Thursday, October 02, 2008 8:05 am Email this article
Merck has dropped development of the diet pill taranabant because of side effects according to a report by the Associated Press.
Comment: The adverse effects must have been pretty serious for them to drop the drug which surely would have made billions of dollars.
I would not be surprised if some subjects given the drug committed suicide as one woman noted that she had constant thoughts of suicide while taking taranabant and warned "In my opinion, this is a very dangerous drug and should not be allowed on the market at all."
Articles on the same subject can be found here:
On Oct 06, 2008 at 7:48 am rosie wrote:
. . . . .
Hey, I am all alone! I did SO very well on Taranabant! I have to stop the trial medication and the study....I think it had real potential. Maybe the clinical centers need to screen applicants better...I don't know.
On Oct 06, 2008 at 7:58 am Larry Hobbs wrote:
. . . . .
As you and someone else noted, it worked great for you and them, and I assume you are saying that you did not experience the side effects of serious depression, etc.
Not that I have read this, but I would not be surprised if there was one or more suicides in the study which caused them to stop development.
I can't imagine them stopping for any other reason except a serious adverse effect like this.
On Nov 16, 2008 at 1:13 am Itsme wrote:
. . . . .
This is really bad news, along with the European decision on Acomplia, as I feel that it will hinder future weight loss drug development. Clearly the drug companies will continue, but they will likely be much more careful.
They need to be careful about what is released on the market, but they need to be aggressive in their research efforts.
Please feel free to share your comments about this article.
© Copyright 2003-2017 - Larry Hobbs - All Rights Reserved.